Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 10, 2010, 9:37 PM CDT for Carroll County, Lafayette County, Saline County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2010, 9:37 PM CDT (02:37 UTC)
- Expired
- Sep 11, 2010, 2:11 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4044 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS53 KEAX 110237
FFWEAX
MOC033-107-195-110730-
/O.NEW.KEAX.FF.W.0062.100911T0237Z-100911T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT FRI SEP 10 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SALINE COUNTY IN CENTRAL MISSOURI...
NORTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 230 AM CDT
* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS WITH
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES
AROUND AN INCH OF RAIN HAS FALLEN OVER MOST OF THE AREA WITH
AROUND TWO INCHES FALLING OVER PARTS OF WESTERN SALINE COUNTY
JUST NORTHEAST OF BLACKWATER. RAINFALL RATES UP TO AN INCH AND A
HALF PER HOUR ARE POSSIBLE WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGGINSVILLE...MARSHALL...ALMA...BLACKBURN...CORDER...MALTA BEND...
MAYVIEW AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS BETWEEN THREE QUARTERS AND TWO INCHES
ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3902 9318 3905 9401 3921 9383 3921 9377
3926 9377 3928 9313
$$
MJ1 follow-up statement
302
WGUS73 KEAX 110711
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 AM CDT SAT SEP 11 2010
MOC033-107-195-110726-
/O.CAN.KEAX.FF.W.0062.000000T0000Z-100911T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-SALINE MO-CARROLL MO-
211 AM CDT SAT SEP 11 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
CARROLL...CENTRAL SALINE AND NORTHERN LAFAYETTE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3902 9318 3905 9401 3921 9383 3921 9377
3926 9377 3928 9313
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:38 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 10, 6:38 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT FRI SEP 10 2010
...UPDATED AVIATION DISCUSSION...
.MESOSCALE DISCUSSION...
/554 PM CDT FRI SEP 10 2010/
CONVECTION MOVING OUT OF WEST CENTRAL MO REMAINS ELEVATED AND HAS
NOT BEEN ABLE TO ROOT INTO THE BOUNDARY LAYER. WILL CONTINUE TO
MONITOR THIS ACTIVITY AS IT MOVES INTO CENTRAL MO. HOWEVER...PRIMARY
ATTENTION IS NOW BEING FOCUSED TO THE WEST OVER NORTHEAST AND EAST
CENTRAL KS. A COLD FRONT EXTENDING FROM A SURFACE LOW NR KMHK
THROUGH NORTH CENTRAL KS IS TRACKING EAST INTO EASTERN KS WHILE A
WARM FRONT EXTENDS ESE FROM THE LOW THROUGH SOUTHERN KANSAS CITY TO
BETWEEN SEDALIA AND CLINTON. THE WARM FRONT WILL LIKELY HOLD IN
PLACE WITH THE SURFACE LOW SLIDING ESE ALONG THIS BOUNDARY PER THE
21Z RUC. THE AIRMASS WITHIN THE WARM SECTOR HAS BECOME INCREASINGLY
UNSTABLE WITH MUCAPES NOW IN THE 3500-4000 J/KG RANGE. 0-6KM BULK
SHEAR IS CURRENTLY BETWEEN 30-40KTS OVER NORTHEAST KS AND IS PROGGED
TO INCREASE TO 40KTS INTO EAST CENTRAL KS. THE CUMULUS FIELD WITH
THE WARM SECTOR HAS THICKENED OVER THE PAST 2 HOURS WITH A FEW
TOWERS GOING UP ALONG THE COLD FRONT. EXPECT TO SEE STRONG TO SEVERE
THUNDERSTORMS FORM ALONG THE COLD FRONT OVER THE NEXT 1-2 HOURS.
INSPECTION OF THE LATEST KEAX HODOGRAPH SHOWS A FAVORABLE CW
ROTATION WITHIN THE LOWEST 3 KM. THE 0-3KM SRH IS AROUND 400 M2/S2
FAVORING ROTATING STORMS AND TORNADIC POTENTIAL. PROJECTED STORM
MOTION IS 240/25KTS.
MJ
&&
.PREV DISCUSSION...
/239 PM CDT FRI SEP 10 2010/
SHORT TERM/MESOSCALE (THROUGH THIS EVENING)...
AS NOTED IN 1247 PM UPDATED DISCUSSION...WE ARE WATCHING THE
APPROACHING ACCAS FIELD AND NORTHWARD MOVING WARM FRONT CLOSELY FOR
SURFACE BASED CONVECTION. MESONET DATA INDICATES THE WARM FRONT LIES
NEAR A KMHK...LOUISBURG KS...CLINTON LINE. STABILITY PARAMETERS
INDICATE A VERY TIGHT BAROCLINIC ZONE INVOF THE WARM FRONT WITH
MODERATE TO HIGH INSTABILITY WITH SURFACE BASED LIS FROM -6 TO -10.
WHILE THE 0-6KM SHEAR OF 20-25KTS IS MARGINAL FOR SEVERE STORMS
CLOSER INSPECTION OF THE LOWER LEVELS IS MORE IMPRESSIVE. 12Z NAM
HODOGRAPH SHOWS A VERY FAVORABLE CW TURNING PROFILE BELOW 1.7 KM.
LATEST RUC RUN PROGS 0-1KM BULK SHEAR AROUND 20KTS ALONG THE WARM
FRONT. RUC ALSO FORECASTS ENERGY HELICITY VALUES...EHI...OF 3-5
M2/S2 NEAR THE WARM FRONT AT 21Z. ANYTHING OVER .725 M2/S2 FAVORS
TORNADIC STORMS VS SUPERCELLS. 0-3KM CAPE IN THE 100-150 J/KG AND
LCL HEIGHTS AROUND 1700 FT ALSO SUPPORT TORNADO POTENTIAL. THE
FREEZING LEVEL REMAINS RATHER HIGH AT AROUND 15K FT AGL REQUIRING
50DBZ ECHOES TO 40-42KT TO PRODUCE 1 INCH HAIL. PER PROGGED
SOUNDINGS WITHIN THE WARM SECTOR SURFACE TEMPERATURES NEED TO BE
AROUND 87F FOR BOUNDARY LAYER BASED CONVECTION. CURRENTLY
TEMPERATURES JUST SOUTH OF THE WARM FRONT ARE JUST ABOUT THERE.
INITIAL STORM MOTION WILL BE AROUND 260/15KTS WHICH WOULD ENHANCE
HEAVY RAIN POTENTIAL WITH ANY ORGANIZED CLUSTERS.
AS NOTED BELOW VIRGA FROM THE APPROACHING ACCAS FIELD COULD COOL OFF
THE ELEVATED MIXED LAYER FASTER THAN THE MODELS PREDICT AND ALLOW
FOR SURFACE BASED STORMS TO FORM BY MID AFTERNOON. RADAR ECHOES OVER
EAST CENTRAL KS ARE VERY NEAR THE WARM FRONT...BUT STILL
ELEVATED...AND WE ARE WATCHING THESE ECHOES CLOSELY FOR ANY SIGNS OF
BECOMING ROOTED WITH THE LOWER LEVEL BOUNDARY LAYER.
MJ
SHORT TERM (THROUGH SATURDAY NIGHT)...
LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS...SFC FRONT
STRETCHING FROM SE SD SE THROUGH CENTRAL KANSAS WILL BECOME A BIGGER
PLAYER. ONCE STRONGER COOLING ARRIVES FROM NORTHERN ROCKIES UPR
TROUGH THIS FRONT SHOULD SHOW RENEWED CONVECTION...WITH THIS
CONVECTION LIKELY TAKING A LINEAR FORM AS IT MOVES THROUGH. FEEL THAT
THIS FRONT MAY PUSH SE A LITTLE SLOWER THAN GFS/EC INDICATE AND WILL
CONTINUE TO HOLD POPS A LITTLE HIGHER IN THE SE AFTER MIDNIGHT. THE
HEAVY RAIN THREAT WILL CONTINUE AS THE FRONT MOVES THROUGH...LIKELY
ENDING IN MOST AREAS BY MIDNIGHT AS ANY TSRA LINE WOULD BE
PROGRESSIVE. THE POST FRONTAL ENVIRONMENT SHOULD FEATURE A BIT OF A
LAG IN COOLER TEMPS ALONG WITH A LINEAR BAND OF STRATUS...CLOUDS
SHOULD CLEAR BY SAT MORNING.
SATURDAY IS EXPECTED TO BE A PERFECT SEPTEMBER DAY AS SFC HIGH
PRESSURE SURGES IN FROM THE NORTHWEST. LOW HUMIDITY AND A MOSTLY
SUNNY SKY SHOULD ALLOW TEMPS TO CLIMB INTO THE UPR 70S TO LOWER 80S.
A COOL NIGHT WILL BE ON TAP FOR SAT NIGHT AS THE CENTER OF THE SFC
HIGH DRIFTS OVERHEAD. OVERNIGHT LOWS SHOULD FALL INTO THE LOWER TO
MIDDLE 50S IN MOST AREAS...WITH THE TYPICAL LOW SPOTS DROPPING A
DEGREE OR TWO COOLER GIVEN DECENT RADIATIONAL COOLING.
DUX
MEDIUM RANGE (SUNDAY THROUGH FRIDAY)...
CONSIDERABLE UNCERTAINTY THROUGHOUT THE MEDIUM RANGE PERIOD
REGARDING SPECIFIC SENSIBLE WEATHER FEATURES...DESPITE CONTINUED
GOOD AGREEMENT AMONG MODELS FEATURING SEVERAL LOW AMPLITUDE WAVES
PROGRESSING THROUGH FAST WNWLY FLOW ALOFT. TRANQUIL WEATHER DURING
THE FIRST PARTS OF THIS PERIOD WILL GRADUALLY BECOME MORE UNSETTLED
AS HIGHER THETA-E AIRMASS IS ADVECTED NORTHEAST ON THE WRN PERIPHERY
OF A SPRAWLING SFC HIGH PRESSURE SYSTEM EXTENDING FROM THE GREAT
LAKES THROUGH THE MIDDLE OHIO RIVER VALLEY. AS A RESULT...HAVE
INCREASED POPS TO CHANCE CATEGORY FOR SEVERAL PERIODS IN THE
TUESDAY-THURSDAY TIME FRAME...EXPECTING THE COMBINATION HIGHER
MOISTURE INTERACTING WITH DEEPER DYNAMIC AND ISENTROPIC LIFT TO
PERIODICALLY FORCE DEEP CONVECTION AT TIMES. WHILE NOT EXPECTING
RAINFALL THROUGH THE ENTIRE MIDWEEK PERIOD...CERTAINLY SEVERAL
CHANCES FOR SHOWERS AND THUNDERSTORMS ARE SUPPORTED BY BOTH
OPERATIONAL AND ENSEMBLE MEMBERS. BETTER CHANCES FOR DRIER AND MORE
TEMPERATE WEATHER APPEARS MORE LIKELY AT THE END OF THE
PERIOD...THOUGH UNCERTAINTY IS QUITE LARGE FOR THE AFOREMENTIONED
REASONS REGARDING FAST FLOW ALOFT. WITH SEVERAL CHANCES OF RAINFALL
AND ASSUMING EXTENSIVE CLOUD COVER THROUGH THE MAJORITY OF THE
PERIOD...HAVE HEDGED TEMPERATURES BETWEEN THE WARMEST ENSEMBLE
MEMBER (IN MOST CASES THE OPERATIONAL MEX GUIDANCE) AND THE ENSEMBLE
MEAN.
21
&&
.AVIATION...
FOR THE 00Z TAFS...WARM FRONT WILL BE NEAR THE KANSAS CITY SITES
EARLY THIS EVENING AND SHOULD BE ONE FOCUS FOR THUNDERSTORM
DEVELOPMENT...WITH SURFACE WAVE CURRENTLY NORTH OF WICHITA EXPECTED
TO SLIDE EAST TO NEAR THE STATE LINE BY 03Z. THUS LOOKING LIKE THE
MAIN TIME FRAME FOR STORMS IN THE KANSAS CITY AREA WILL BE THROUGH
ABOUT 04Z ONCE THE INVERTED SURFACE TROUGH EXTENDING NORTH FROM THE
SURFACE WAVE MOVES EAST OF THE REGION. COLD FRONT MAY NOT ARRIVE
UNTIL AFTER MIDNIGHT...SO WILL KEEP THE VARIABLE WIND GROUP THAT
PREVIOUS TERMINALS HAD TO INDICATE THE DIFFERENCE BETWEEN THE
SURFACE TROUGH AND THE COLD FRONT. FOR THE KSTJ SITE...IT WILL
REMAIN WELL NORTH OF THE WARM FRONT...BUT MAY STILL SEE CONVECTION
WITH THE INVERTED SURFACE TROUGH THROUGH MID EVENING. INSTABILITY
NOT AT GOOD IN THAT REGION...SO WILL BACK DOWN ON THUNDERSTORM
INTENSITY AND THE WIND POTENTIAL AT THAT SITE.
EXPECT WILL HAVE TO AMEND SOME AS STORMS BECOME MORE ORGANIZED AND
TIMING CAN BE BETTER DETERMINED.
LOOKING FOR A PERIOD OF FOG AND LOW CLOUDS IN THE POST FRONTAL ZONE
LATER TONIGHT...CLEARING PRETTY QUICKLY IN THE MORNING AS THE WINDS
PICK UP.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ039-044>046-
053-054.
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR
MOZ028-029-037-038-043.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ060.
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR
KSZ025-057-103>105.
&&Hazardous weather outlook, Sep 10, 8:21 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 821 PM CDT FRI SEP 10 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 821 PM CDT FRI SEP 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THIS EVENING A WARM FRONT SITTING ALONG A LINE FROM TOPEKA TO KANSAS CITY TO CLINTON. THIS WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THROUGH 1 AM SATURDAY MORNING. SOUTH OF THIS FRONT...THE ATMOSPHERE CONTINUES TO BE QUITE UNSTABLE WITH A WARM AND HUMID AIRMASS PRESENT. A COLD FRONT MOVING SOUTHEAST OUT OF CENTRAL KANSAS AND NEBRASKA IS EXPECTED TO GENERATE CLUSTERS OF THUNDERSTORMS ACROSS THE REGION. THE THUNDERSTORMS THAT DEVELOP WILL TRACK THROUGH THE ENTIRE OUTLOOK AREA OVERNIGHT. AS INDIVIDUAL THUNDERSTORMS STORMS DEVELOP AND MOVE NORTHEAST ACROSS THE FRONT THIS EVENING THEY MAY BECOME SEVERE. AS A RESULT THE PRIMARY FOCUS FOR THE SEVERE THREAT WILL BE ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS THROUGH CONCORDIA TO SEDALIA. ALL THE STORMS TONIGHT WILL PRODUCE DANGEROUS AMOUNTS OF LIGHTNING AND HEAVY RAIN...BUT A FEW OF THESE STORMS MAY EVEN BECOME SEVERE WITH THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS. WHILE THE PROBABILITY REMAINS LOW...AN ISOLATED TORNADO CANNOT BE RULED OUT AS STORMS INTERACT WITH THE FRONT...ESPECIALLY FROM THE KANSAS CITY AREA AND AREAS TO THE SOUTH. IN ADDITION TO THE SEVERE THREATS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY SATURDAY MORNING WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING ON TUESDAY AND CONTINUING THROUGH THURSDAY. AT THIS TIME...WHILE THE EXACT LOCATIONS IMPACTED REMAIN UNCERTAIN...THERE MAY BE A THREAT FOR SEVERE WEATHER ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ALONG AND SOUTH OF A LINE FROM ATCHISON KANSAS TO CONCORDIA TO SEDALIA. CUTTER
In the hours before
Special weather statement, Sep 10, 8:16 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 816 PM CDT FRI SEP 10 2010 KSZ025-103-MOZ028-110200- ATCHISON KS-LEAVENWORTH KS-PLATTE MO- 816 PM CDT FRI SEP 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...NORTHERN LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 900 PM CDT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EASTON...OR 9 MILES SOUTHEAST OF NORTONVILLE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LOWEMONT AROUND 825 PM CDT. LEAVENWORTH AND FORT LEAVENWORTH AROUND 835 PM CDT. STILLINGS...BEVERLY AND WESTON AROUND 840 PM CDT. EAST LEAVENWORTH AND FARLEY AROUND 845 PM CDT. PLATTE CITY AND TRACY AROUND 850 PM CDT. KANSAS CITY INTERNATIONAL AIRPORT AROUND 855 PM CDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 AM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3945 9517 3946 9470 3923 9471 3928 9517 TIME...MOT...LOC 0116Z 276DEG 29KT 3935 9514 BOOKBINDER
Local storm report, Sep 10, 8:36 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT FRI SEP 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 NE EASTON 39.78N 94.56W
09/10/2010 E60 MPH DEKALB MO TRAINED SPOTTER
SPOTTERS REPORTED WINDS IN EXCESS OF 60 MPH A HALF MILE
NORTH OF LOWEMONT.
&&
PCSpecial weather statement, Sep 10, 8:48 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 848 PM CDT FRI SEP 10 2010 KSZ105-MOZ037-043-110230- CASS MO-JACKSON MO-JOHNSON KS- 848 PM CDT FRI SEP 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN JACKSON AND NORTHERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 930 PM CDT... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF BELTON...OR NEAR OLATHE...MOVING EAST AT 35 MPH. A SECOND STORM WAS INTENSIFYING WEST OF PLEASANT HILL. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELTON...GRANDVIEW...RAYMORE...LEE'S SUMMIT...GREENWOOD...PLEASANT HILL...LAKE LOTAWANA...LAKE WINNEBAGO...LONE JACK...UNITY VILLAGE...TARSNEY LAKES AND STRASBURG. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3899 9415 3875 9413 3875 9481 3890 9483 TIME...MOT...LOC 0147Z 262DEG 32KT 3883 9460 BOOKBINDER
Local storm report, Sep 10, 9:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT FRI SEP 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST 2 SE OLATHE 38.87N 94.79W
09/10/2010 E55 MPH JOHNSON KS AMATEUR RADIO
&&
NRRSpecial weather statement, Sep 10, 9:12 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT FRI SEP 10 2010
MOZ029-030-037-110300-
CLAY MO-JACKSON MO-RAY MO-
912 PM CDT FRI SEP 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...SOUTHERN CLAY
AND NORTHERN JACKSON COUNTIES UNTIL 1000 PM CDT...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG WINGS ASSOCIATED WITH A GUST FRONT ALONG THE LEADING EDGE OF
THUNDERSTORMS. KANSAS CITY INTERNATIONAL AIRPORT MEASURED WINDS TO
49 MPH AT 856 PM...AND THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR NEAR CLAYCOMO AS OF 910 PM...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 45 ARE EXPECTED WITH THIS GUST FRONT...FOLLOWED
IMMEDIATELY BY VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
LIBERTY AND COURTNEY AROUND 915 PM CDT.
MISSOURI CITY AROUND 925 PM CDT.
SIBLEY AND BUCKNER AROUND 935 PM CDT.
ORRICK AND LEVASY AROUND 940 PM CDT.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3930 9453 3927 9408 3914 9410 3914 9411
3909 9412 3913 9454
TIME...MOT...LOC 0210Z 274DEG 32KT 3922 9446
BOOKBINDERLocal storm report, Sep 10, 9:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT FRI SEP 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 NE EASTON KS 39.41N 95.04W
09/10/2010 E60.00 MPH LEAVENWORTH KS TRAINED SPOTTER
SPOTTERS REPORTED WINDS IN EXCESS OF 60 MPH A HALF MILE
NORTH OF LOWEMONT.
&&
NRRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:55 PM CDT | Special Weather Statement | EAX | Ray | 35 min |
| Sep 10, 8:13 PM CDT | Special Weather Statement | EAX | Platte | 47 min |
| Sep 10, 8:16 PM CDT | Special Weather Statement | EAX | Platte | 44 min |
| Sep 10, 8:20 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 40 min |
| Sep 10, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 24 min |
| Sep 10, 9:07 PM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 2 hr |
| Sep 10, 9:12 PM CDT | Special Weather Statement | EAX | Clay | 48 min |
| Sep 10, 9:17 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Lafayette, Ray, Saline | 5 hr |
| Sep 10, 9:59 PM CDT | Special Weather Statement | EAX | Johnson | 31 min |
| Sep 10, 10:46 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Pettis, Randolph | 5 hr |
| Sep 10, 11:06 PM CDT | Areal Flood Advisory | EAX | Johnson | 5 hr |
| Sep 10, 11:36 PM CDT | Areal Flood Advisory | EAX | Bates, Henry | 4 hr |
| Sep 11, 1:13 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Sep 11, 1:42 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 hr |
| Sep 11, 1:57 AM CDT | River Flood Warning | EAX | Cooper | 29 hr |
| Sep 11, 1:57 AM CDT | River Flood Warning | EAX | Cooper | 20 hr |
| Sep 11, 2:02 AM CDT | River Flood Warning | EAX | Howard | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.